Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 368, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 13, 2006, 5:02 PM CDT for Latimer County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 13, 2006, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 132202
SVRTSA
OKC077-132300-
/O.NEW.KTSA.SV.W.0368.060713T2202Z-060713T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 600 PM CDT
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR VETERANS
COLONY...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VETERANS
COLONY...RED OAK...YANUSH AND BENGAL.
DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3506 9526 3487 9551 3469 9551 3469 9505
3506 9492
$$2 follow-up statements
000
WWUS54 KTSA 132230
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT THU JUL 13 2006
OKC077-132300-
/O.CON.KTSA.SV.W.0368.000000T0000Z-060713T2300Z/
LATIMER OK-
531 PM CDT THU JUL 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR LATIMER COUNTY...
AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BENGAL...MOVING
SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3506 9526 3487 9551 3469 9551 3469 9505
3506 9492
$$000
WWUS54 KTSA 132257
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT THU JUL 13 2006
OKC077-132308-
/O.EXP.KTSA.SV.W.0368.000000T0000Z-060713T2300Z/
LATIMER OK-
558 PM CDT THU JUL 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY EXPIRES AT 600
PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3506 9526 3487 9551 3469 9551 3469 9505
3506 9492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:56 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 13, 4:56 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT THU JUL 13 2006
.MESOSCALE UPDATE...
SEVERE THUNDERSTORM CLUSTER MOVING ACROSS LATIMER COUNTY
IS BEING FORCED ALONG BOTH BY ITS COLD POOL AND THE TENDANCY
TO DEVELOP NEW CELLS ALONG A WEAK SURFACE BOUNDARY THAT
EXTENDS FROM THE CLUSTER INTO SOUTHERN LE FLORE COUNTY.
INSTABILITY DECREASES SOUTHWARD FROM THE ACTIVITY OWING IN
LARGE PART TO LOWER SURFACE DEW POINTS...SO THE SOUTHERN
PROGRESS OF THE STORMS IS IN DOUBT. IT SEEMS LIKELY
THAT NEW CELLS WILL CONTINUE TO DEVELOP FROM THE EXISTING
ACTIVITY INTO SOUTHERN LE FLORE COUNTY DOWN A WEAK SURFACE
BOUNDARY.
THE ACTIVITY MAY WEAKEN AS IT MOVES TOWARD NORTHERN
PUSHMATAHA COUNTY...HOWEVER EVEN A WEAK CONVECTIVE CELL
COULD PRODUCE A DAMAGING DOWNBURST IN SOUTHERN LATIMER
AND PUSHMATAHA COUNTIES GIVEN THE LARGE SURFACE TEMPERATURE
AND DEW POINT SPREADS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 1 PM FRIDAY TO 7 PM MONDAY FOR
OKZ049-OKZ053-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072.
AR...EXCESSIVE HEAT WATCH FROM 1 PM FRIDAY TO 7 PM MONDAY FOR ARZ019-
ARZ020-ARZ029.
&&Hazardous weather outlook, Jul 13, 4:37 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT THU JUL 13 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
437 PM CDT THU JUL 13 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING ACROSS SOUTHEAST OKLAHOMA...MAINLY AFTER MIDNIGHT
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON
ACROSS SOUTHEAST OKLAHOMA WITH A RISK OF DAMAGING DOWNBURST WINDS
WITH THE STRONGEST STORMS. AS THE LOCALIZED UPPER DISTURBANCE MOVES
EAST THIS AFTERNOON AND EVENING...ACTIVITY ASSOCIATED WITH THIS
FEATURE SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING.
ORGANIZED THUNDERSTORMS ARE ONGOING ACROSS NORTHERN KANSAS AND
SOUTHEAST NEBRASKA. LATER TONIGHT...THESE STORMS WILL ADVANCE SOUTH
AND ARE LIKELY TO MOVE AT LEAST AS FAR SOUTH AS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS BEFORE WEAKENING LATE TONIGHT. DAMAGING WINDS
TO 70 MILES AN HOUR WILL BE POSSIBLE WITH THESE STORMS.
TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN SOUTHEAST
OKLAHOMA THIS AFTERNOON WITH HEAT INDICES APPROACHING 105 IN SOME
PLACES FOR A COUPLE HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED....ESPECIALLY AFTER MIDNIGHT
TONIGHT IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES CONTINUE INTO FRIDAY THOUGH CHANCES WILL
CONTINUE TO DECREASE INTO THE WEEKEND. CONCERNS ARE INCREASING
FOR A PROLONGED PERIOD OF AFTERNOON HEAT INDICES ABOVE 105
DEGREES...ALONG WITH WARM OVERNIGHT LOW TEMPERATURES. THESE
CONDITIONS WILL BE CLOSELY MONITORED AND DANGEROUS HEAT RELATED
ADVISORIES OR WARNINGS MAY BE REQUIRED.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT RELATED IMPACTS ARE POSSIBLE...AND LATER FORECASTS
SHOULD BE CLOSELY MONITORED FOR ASSOCIATED WARNINGS OR ADVISORIES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Jul 13, 1:06 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 10 NNE OKESA 36.85N 96.07W
07/11/2006 OSAGE OK PUBLIC
LARGE TREE LIMBS DOWN
1020 PM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
07/11/2006 WASHINGTON OK EMERGENCY MNGR
TREES DOWN
1026 PM TSTM WND GST 7 W NOWATA 36.70N 95.76W
07/11/2006 E60.00 MPH NOWATA OK PUBLIC
&&
RBDLocal storm report, Jul 13, 1:24 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG PROCTOR 35.97N 94.78W
07/10/2006 ADAIR OK PUBLIC
LARGE TREE LIMB DOWN...BLOCKING ROADWAY.
&&
NMKLocal storm report, Jul 13, 1:30 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 9 WSW OKMULGEE 35.57N 96.11W
07/10/2006 OKMULGEE OK PUBLIC
TOPS OF TREES 6 TO 8 INCHES IN DIAMETER BLOWN
DOWN...ALONG WITH OTHER TREE LIMBS IN OKMULGEE STATE
PARK.
&&
NMKLocal storm report, Jul 13, 1:44 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 2 NE SPERRY 36.32N 95.97W
07/10/2006 TULSA OK PUBLIC
NUMEROUS TREES AND TREE LIMBS DOWN BETWEEN HWYS 11 AND 75
AND BETWEEN 96TH AND 116TH STREETS NORTH.
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:48 PM CDT | Excessive Heat Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 38 hr |
| Jul 13, 2:48 PM CDT | Excessive Heat Warning | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 38 hr |
| Jul 13, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 59 min |
| Jul 13, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.